Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1992
Severe Thunderstorm Warning 285, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 11, 1992, 1:00 AM CDT for LeFlore County, Oklahoma. It was in force for 60 min.
The area
The counties it named.
The facts
- Issued
- Aug 11, 1992, 1:00 AM CDT (06:00 UTC)
- Expired
- Aug 11, 1992, 2:00 AM CDT
- In force
- 60 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County LeFlore County, OK
The nearest sounding before it
Springfield, MO (KUMN), launched 00:00Z, 6.0 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3508 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1189 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KFSM 110601 SVRFSM OKC079-110700- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT SMITH AR 100 AM CDT TUE AUG 11 1992 THE NATIONAL WEATHER SERVICE IN FORT SMITH HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 200 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN EAST CENTRAL OKLAHOMA ...LE FLORE COUNTY AT 1255 AM CDT RADAR WAS SHOWING A LINE OF SEVERE THUNDERSTORMS FROM BOKOSHE OKLAHOMA ACROSS LEFLORE COUNTY OKLAHOMA AND POLK COUNTY TO JUST NORTH OF BIG FORK ARKANSAS MOVING SOUTHWEST AT 35 MPH. DAMAGING WIND CAN BE EXPECTED WITH THIS LINE OF THUNDERSTORMS. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DON'T USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 9:14 PM CDT, 3 hours 46 minutes earlier.
Area forecast discussion, Aug 10, 9:14 PM CDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 915 PM CDT MON AUG 10 1992 TSTMS TRYING TO SURROUND ERN OK ATTM WITH COMPLEX IN AR AND MO TRACKING SOUTHWEST AND COMPLEX IN SW KS TRACKING SOUTHEAST. FEW ISOLATED STORMS IN THE ARKLATEX REGION AS WELL. AIRMASS OVER ERN OK REMAINS CAPPED AT THE PRESENT TIME BUT CAP MAY NOT BE STRONG ENOUGH TO SURVIVE THE NIGHT. AREA SOUNDINGS SHOW VERY LARGE POSITIVE AREAS WITH LARGE CAPE VALUES. TOP AND DDC SOUNDINGS REALLY STAND OUT WITH UMN NOT FAR BEHIND. ANY STORMS THAT DO GET GOING OVERNIGHT STAND AN EXCELLENT CHANCE OF GOING SEVERE. H8 DEWPOINTS IN THE UPPER TEENS SO PLENTY OF MOISTURE AVAILABLE FOR HEAVY RAINS WITH STORMS AS WELL. TWO SFC BOUNDARIES EXIST FOR STORMS TO FIRE ON. ONE IS THE WEAK SFC TROF WHICH HAS BEEN NEARLY STATIONARY ALONG THE KS/OK BORDER FOR THE PAST SEVERAL HOURS. THE OTHER IS THE ACTUAL COLD FRONT WHICH HAS BEEN IN NO BIG HURRY TO MOVE SOUTH EITHER. THIS FRONT WAS NEAR AN MCI/TOP/ RSL LINE AT 01Z. BOTH BOUNDARIES WILL LIKELY DROP VERY SLOWLY SOUTH DURING THE NIGHT BUT NO WHERE NEAR AS FAST AS THE NGM FCSTS. THE LFM AND AVN ARE MUCH MORE REASONABLE. WILL UP POPS TONIGHT NEAR THE SFC TROF AND ALSO ADJUST WINDS FOR THE SLOWER MOVEMENT OF THE SFC BOUNDARIES. WILL LEAVE TEMPS ALONE AS THEY ARE HIGHLY DEPENDENT ON TSTM DEVELOPMENT. COLD FRONT MAY NOT MAKE IT TOO FAR SOUTH AND WE MAY HAVE TO WAIT UNTIL THE STRONG SHORTWAVE DIGS INTO THE UPPER MIDWEST AT MIDWEEK TO GET A FROPA ACROSS MUCH OF THE AREA. AT THAT TIME...UNSEASONABLY COOL AND DRY WEATHER SHOULD MAKE ITS WAY SOUTH ACROSS ERN OK. THE THREAT OF SHOWERS AND TSTMS WILL REMAIN UNTIL THAT TIME WITH TEMPS HIGHLY DEPENDENT ON CLOUDS/PRECIP. WILL ONLY MAKE MINOR CHANGES TO LATER PERIODS ATTM BUT WILL INTRODUCE LOW CHANCE POPS INTO THE EXTREME NRN ZONES TUESDAY. RAPID TSTM DEVELOPMENT IN LAST 10 MINUTES IN SW MO CONFIRMS MY BELIEF THAT THE CAP WILL NOT LAST THE NIGHT. WILL MENTION POSSIBLY SEVERE IN MOST ZONES TONIGHT. .OK...NONE. PLATE
In the hours before
Local storm report, Aug 10, 11:48 PM CDT, 1 hour 12 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1144 PM CDT MON AUG 10 1992
TIME (CDT) COUNTY REPORT
1117 PM OTTAWA DIME SIZE HAIL 1 MILE NORTH OF
OTTAWA-DELAWARE COUNTY LINE NORTH
OF HIGHWAY 125 (4 MILES SOUTH OF
FAIRLAND).
1140 PM DELAWARE SEVERAL TREES DOWNED BY HIGH WINDS
L IN WEST SILOAM SPRINGS.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 10:24 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 66 min |
| Aug 10, 10:46 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 59 min |
| Aug 10, 11:46 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Ottawa | 59 min |
| Aug 10, 11:48 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee | 57 min |
| Aug 10, 11:59 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 61 min |
| Aug 11, 12:00 AM CDT | Severe Thunderstorm Warning | TSA | Mayes | 60 min |
| Aug 11, 12:28 AM CDT | Severe Thunderstorm Warning | TSA | Nowata | 62 min |
| Aug 11, 12:59 AM CDT | Severe Thunderstorm Warning | TSA | Rogers | 61 min |
| Aug 11, 1:19 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 56 min |
| Aug 11, 1:32 AM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 58 min |
| Aug 11, 1:39 AM CDT | Severe Thunderstorm Warning | TSA | McIntosh | 66 min |
| Aug 11, 2:16 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 59 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1992Every severe thunderstorm warning in 1992
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.